Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

August 8, 2012Franklin County, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 8, 2012, 6:08 PM EDT for Franklin County, Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 6:08 PM EDT (22:08 UTC)
Expired
Aug 8, 2012, 6:45 PM EDT
In force
37 min
Issued by
NWS Blacksburg, VA

County Franklin County, VA

The radar

The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:38 PM EDTHAIL 0.54 N Sydnorsville, VADIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS81 KRNK 082208
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT WED AUG 8 2012

VAZ033-082245-
FRANKLIN VA-
608 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST 
OF SYDNORSVILLE. THIS STORM IS DRIFTING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. 

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF FRANKLIN COUNTY.

LAT...LON 3692 7984 3700 7971 3693 7962 3687 7963
      3685 7965 3682 7968 3683 7969 3681 7973

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:25 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 8, 4:25 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT WED AUG 8 2012

.SYNOPSIS...
A STATIONARY FRONT ACROSS THE MOUNTAINS WILL GRADUALLY DISSIPATE
THIS EVENING AS WEAK HIGH PRESSURE SLIDES EAST INTO THE REGION BY
TONIGHT BEFORE WEAKENING ON THURSDAY. A STRONG COLD FRONT WILL
SWEEP ACROSS THE REGION FRIDAY INTO FRIDAY EVENING...BRINGING
ANOTHER ROUND OF SHOWERS AND STORMS...SOME POTENTIALLY STRONG.
COOLER AND DRIER WEATHER IS EXPECTED BEHIND THE FRONT OVER THE
WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE
REGION.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 245 PM EDT WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS
AFTERNOON ALONG AND JUST EAST OF AN OLD...DISSIPATING FRONTAL
BOUNDARY THAT IS DRAPED ACROSS THE REGION. ANTICIPATE CONVECTION TO
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EARLY
EVENING...WITH NEW CONVECTION TO THE SOUTH AND EAST OF THE OLDER
CONVECTION. NOT NOTICING ANY FINE LINES ON THE KFCX 88D AS OUTFLOW
BACK TOWARDS THE RADAR FROM THIS ACTIVITY. HOWEVER...CANNOT RULE OUT
THE POTENTIAL FOR ISOLATED UPSTREAM DEVELOPMENT CLOSE TO THE CREST
OF THE BLUE RIDGE BY LATE THIS AFTERNOON AND EARLY EVENING WITH ANY
INTERACTIONS WITH OUTFLOW BOUNDARIES.

OVERNIGHT...THERE WILL BE TREND TOWARDS DECREASING CLOUDINESS IN THE
EAST AS REMNANT ANVILS FROM THE CURRENT CONVECTION SPREAD OUT AND
DISSIPATES. THE WEST SHOULD BE MOSTLY CLEAR TO CLEAR HEADING INTO
AND THROUGH THE EVENING. AFTER MIDNIGHT...LOOK FOR A RETURN OF LATE
NIGHT FOG...PRIMARILY IN THE MOUNTAIN AND RIVER VALLEYS...SPECIALLY
WHERE RAIN FALLS THIS AFTERNOON AND EVENING. WITH LITTLE CHANGE IN
AIRMASS...LOWS TONIGHT SHOULD BE COMPARABLE TO THOSE REALIZED THIS
MORNING...LOW TO MID 60S IN THE MOUNTAINS...UPPER 60S IN THE
PIEDMONT.

ON WEDNESDAY...AFTERNOON CONVECTION IS EXPECTED ONCE AGAIN. THIS
TIME...THE FOCUS WILL BE ACROSS WESTERN PARTS OF THE AREA DURING THE
AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. DAYTIME HIGHS
SHOULD BE COMPARABLE TO THOSE REALIZED TODAY...LOW TO MID 80S IN THE
MOUNTAINS...WITH UPPER 80S TO AROUND 90 IN THE PIEDMONT.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 400 PM EDT WEDNESDAY...

LOOKING INTO THURSDAY NIGHT...WILL CONTINUE TO SEE SPOTTY SHOWERS
AND THUNDERSTORMS DEVELOP ACROSS OUR AREA AS A STRONG UPPER LEVEL
TROUGH ENTERS THE LOWER GREAT LAKES REGION. THIS TROUGH WILL DRAG AN
ASSOCIATED COLD FRONT INTO THE MID OHIO RIVER VALLEY BY FRIDAY
MORNING...LIKELY THE STRONGEST FRONT WE HAVE SEEN ENTER THE AREA
SINCE MID JUNE. WE CAN EXPECT THE COLD FRONT ENTER OUR SOUTHEAST
WEST VIRGINIA AND MOUNTAIN EMPIRE COUNTIES DURING THE AFTERNOON...
AND RAPIDLY ADVANCE EASTWARD. AS SUCH...CONTINUE TO GAIN MORE
CONFIDENCE THAT THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORM
ACTIVITY ACROSS OUR AREA...WHICH MAY DEVELOP INTO AN ORGANIZED LINE
JUST AHEAD OF THE COLD FRONT AS IT ENTERS THE PIEDMONT DURING MID
EVENING. FORECAST SOUNDINGS SUGGEST THAT THE GREATEST THREAT WITH
THESE STORMS WILL BE STRONG WINDS...BUT THINK THAT LARGE HAIL WILL
ALSO BE LIKELY AT TIMES. ALSO THINK THAT LOCALIZED FLASH FLOODING
WILL OCCUR...AS SOME OF THESE STORMS CAN BE EXPECTED TO TRAIN ACROSS
THE SAME LOCATIONS...ESPECIALLY ALONG PARTS OF THE BLUE RIDGE.

THE COLD FRONT IS EXPECTED TO SLOW SOMEWHAT ACROSS THE EASTERN HALF
OF VIRGINIA DURING THE MORNING HOURS OF SATURDAY AS THE PARENT LOW
PRESSURE SYSTEM MOVES NORTHWARD ACROSS THE GREAT LAKES. THEREFORE...
WE MAY SEE ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY DEVELOP EAST
OF DANVILLE AND LYNCHBURG ON SATURDAY AFTERNOON IF THE FRONT IS
STILL IN THE AREA. REGARDLESS...FORECAST MODELS ARE IN AGREEMENT
THAT THE FRONT WILL CONTINUE TO MOVE EAST...AND IT IS HIGHLY LIKELY
THAT IT WILL BE LOCATED ALONG THE ATLANTIC COAST BY EVENING. COOLER
DRIER AIR MOVING IN BEHIND THE FRONT WILL DEFINITELY TAKE THE EDGE
OFF OF TEMPERATURES AND HUMIDITY...WITH SATURDAY NIGHT LOWS EXPECTED
TO FALL INTO THE 50S ACROSS THE MOUNTAINS...AND THE LOW 60S ACROSS
THE PIEDMONTS.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 400 PM EDT WEDNESDAY...

HIGH PRESSURE IS EXPECTED TO BE THE DOMINANT FEATURE ACROSS OUR
REGION DURING THE EARLY HALF OF NEXT WEEK...RESULTING IN MAINLY
PARTLY CLOUDY SKIES AND LOW RAIN CHANCES. ITS POSSIBLE WE MAY SEE A
DISTURBANCE MAKE ITS WAY ACROSS THE OHIO RIVER VALLEY ON MONDAY...
TRIGGERING SPOTTY SHOWERS AND THUNDERSTORMS ACROSS OUR AREA...BUT
ITS TOO EARLY AT THIS POINT TO SAY WITH MUCH CONFIDENCE SO WILL JUST
KEEP AN EYE ON HOW THIS FEATURE DEVELOPS. WITH MAINLY ZONAL FLOW IN
THE UPPER LEVELS DURING THE EARLY HALF OF NEXT WEEK...EXPECT
TEMPERATURES AREAWIDE TO BE PRETTY CLOSE TO NORMAL FOR THE EARLY
HALF OF AUGUST.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
AS OF 140 PM EDT WEDNESDAY...

ISOLATED TO SCATTERED SHOWERS AND STORMS HAVE DEVELOPED THIS
AFTERNOON ALONG THE REMNANTS OF A FRONTAL BOUNDARY THAT IS STALLED
ACROSS THE AREA. AS OF 1830Z...130PM...THE ACTIVITY WAS ALONG AND
JUST EAST OF A KUKF-KMTV-KFVX LINE. WHILE VFR CONDITIONS ARE
EXPECTED ACROSS MOST OF THE REGION THIS AFTERNOON AND EARLY
EVENING...BRIEF...LOCALIZED IFR CONDITIONS ARE EXPECTED UNDER THE
HEAVIER SHOWER AND THUNDERSTORM CELLS.

THE PRECIPITATION IS EXPECTED TO DISSIPATE THIS EVENING AROUND
SUNSET WITH PRIMARILY VFR CONDITIONS THROUGH ROUGHLY 02Z...10PM.
AFTER 02Z...10PM...LOOK FOR THE FORMATION OF PATCHY FOG AND
STRATUS CLOUDS THAT WILL YIELD SOME LOCALIZED IFR/MVFR CONDITIONS.
ANY SUB-VFR CONDITIONS ARE EXPECTED TO IMPROVE TO VFR BY
14Z..10AM...ON THURSDAY.

A COLD FRONT WILL APPROACH THE REGION ON THURSDAY AND PASS THROUGH
THE REGION ON FRIDAY AND FRIDAY EVENING. SCATTERED SHOWERS AND
STORMS ARE EXPECTED MAINLY ACROSS THE MOUNTAINS ON THURSDAY...AND
THEN ACROSS THE ENTIRE REGION ON FRIDAY AS THE FRONT SWEEPS
THROUGH. MAINLY VFR CONDITIONS ARE EXPECTED DURING THIS TIME
PERIOD. THE EXCEPTION WILL BE BRIEF IFR/MVFR CONDITIONS ON
THURSDAY UNDER THE HEAVIER CELLS...AND THEN AGAIN ON THURSDAY
COINCIDENT TO THE PASSAGE OF THE FRONT.

OVERNIGHT MOUNTAIN AND AND RIVER VALLEY FOG WILL BE POSSIBLE
THROUGH THE PERIOD...OTHERWISE PRIMARILY VFR CONDITIONS ARE
EXPECTED THIS WEEKEND AND MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS/JH
NEAR TERM...DS
SHORT TERM...NF
LONG TERM...NF
AVIATION...DS
Hazardous weather outlook, Aug 8, 6:05 AM EDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 AM EDT WED AUG 8 2012

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-091015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
605 AM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING AS BANDS OF THUNDERSTORMS MOVE EAST AHEAD OF A STRONG
COLD FRONT. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH VERY
HEAVY RAINFALL ALSO LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 3:52 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT WED AUG 8 2012

VAZ058-059-082030-
CHARLOTTE VA-HALIFAX VA-
352 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...

AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER...
MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CLOVER AROUND 430 PM.

LAT...LON 3670 7864 3668 7863 3669 7867 3667 7870
      3658 7871 3654 7874 3654 7877 3691 7897
      3702 7872 3680 7856
Local storm report, Aug 8, 4:18 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             5 W FRANCISCO           36.49N 80.46W
08/08/2012  E0.75 INCH       SURRY              NC   PUBLIC

            PENNY SIZE HAIL ON MINERVIA WAY

&&

PW
Special weather statement, Aug 8, 4:18 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT WED AUG 8 2012

VAZ047-082100-
BUCKINGHAM VA-
418 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF DILLWYN...MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ANDERSONVILLE AROUND 430 PM AND SHEPPARDS
AROUND 500 PM.

LAT...LON 3734 7846 3733 7849 3733 7852 3735 7855
      3737 7859 3740 7859 3739 7862 3749 7871
      3762 7858 3747 7837
Local storm report, Aug 8, 4:33 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             WSW STAUNTON RIVER STAT 36.70N 78.67W
08/08/2012  E0.50 INCH       HALIFAX            VA   BROADCAST MEDIA

            DIME SIZE HAIL ALONG WITH HEAVY RAIN

&&

PW
Special weather statement, Aug 8, 4:33 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED AUG 8 2012

VAZ058-059-082115-
CHARLOTTE VA-HALIFAX VA-
433 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...

AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLOVER. THIS
STORM IS NEARLY STATIONARY.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR CLOVER AROUND 515 PM.

LAT...LON 3670 7864 3668 7863 3663 7855 3663 7858
      3669 7865 3669 7867 3665 7870 3654 7873
      3653 7876 3654 7877 3693 7904 3704 7869
      3684 7853
Special weather statement, Aug 8, 6:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT WED AUG 8 2012

VAZ033-082245-
FRANKLIN VA-
608 PM EDT WED AUG 8 2012

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF SYDNORSVILLE. THIS STORM IS DRIFTING SOUTH AT 5 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF FRANKLIN COUNTY.

LAT...LON 3692 7984 3700 7971 3693 7962 3687 7963
      3685 7965 3682 7968 3683 7969 3681 7973

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:17 PM EDTSpecial Weather StatementRNKWythe28 min
Aug 7, 10:25 PM EDTSpecial Weather StatementRNKSmyth35 min
Aug 8, 1:27 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania63 min
Aug 8, 2:31 PM EDTSpecial Weather StatementRNKCharlotte29 min
Aug 8, 3:02 PM EDTSpecial Weather StatementRNKCharlotte28 min
Aug 8, 3:05 PM EDTSpecial Weather StatementRNKBuckingham25 min
Aug 8, 3:08 PM EDTAreal Flood AdvisoryRNKCharlotte27 min
Aug 8, 3:16 PM EDTAreal Flood AdvisoryRNKBuckingham62 min
Aug 8, 3:28 PM EDTFlash Flood WarningRNKCharlotte4 hr
Aug 8, 3:36 PM EDTSpecial Weather StatementRNKBuckingham54 min
Aug 8, 3:38 PM EDTFlash Flood WarningRNKBuckingham4 hr
Aug 8, 3:52 PM EDTSpecial Weather StatementRNKHalifax38 min
Aug 8, 4:18 PM EDTSpecial Weather StatementRNKBuckingham42 min
Aug 8, 4:33 PM EDTSpecial Weather StatementRNKHalifax42 min
Aug 8, 6:26 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry33 min
Aug 8, 7:10 PM EDTSpecial Weather StatementRNKFranklin35 min
Aug 7, 11:21 PM EDTSpecial Weather StatementRNKWilkes39 min
Aug 8, 12:23 PM EDTSpecial Weather StatementRNKStokes37 min
Aug 8, 12:29 PM EDTSevere Thunderstorm WarningRNKStokes, Surry34 min
Aug 8, 1:01 PM EDTSpecial Weather StatementRNKRockingham44 min
Aug 8, 1:57 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin63 min
Aug 8, 2:29 PM EDTSpecial Weather StatementRNKRockingham61 min
Aug 8, 2:39 PM EDTSpecial Weather StatementRNKRockingham36 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.